Intravenous Prednisolone, Intratympanic Dexamethasone, Oral Betahistine & Trimetazidine

Discussion in 'Support' started by JimChicago, Apr 3, 2017.

    1. JimChicago

      JimChicago Member

      Tinnitus Since:
      3/2017
      Cause of Tinnitus:
      Dental Drilling
      Tinnitus resolved? Intravenous prednisolone, intratympanic dexamethasone, and oral betahistine and trimetazidine

      My tinnitus started 12 days ago after dental work 19 days ago.

      I stumbled upon this and it is too similar to my experience. Except this treatment was done 4 days after onset and I don't have balance and profound sensorineural hearing loss (that I know of).

      https://www.ncbi.nlm.nih.gov/pubmed/23642550

      Abstract
      A 66-year-old man presented with impaired balance, tinnitus, sensation of blockage, and hearing loss in his left ear, which developed after dental treatment for dental pain 4 days previously. Treatment of the carious left upper second molar tooth had included pulp extirpation, canal expansion, and tooth filling under local anesthesia with articaine and epinephrine. Impaired balance decreased spontaneously within 3 days of dental treatment, but tinnitus and hearing loss persisted. Pure tone audiogram showed profound sensorineural hearing loss in the left ear, with a downslope from 40 to 100 dB, and an abnormal speech discrimination score (50%). Treatment included intravenous prednisolone, intratympanic dexamethasone, and oral betahistine and trimetazidine. The patient had improved hearing and resolution of tinnitus. Sudden hearing loss is rare after dental treatment, and awareness of this complication may prompt early referral for treatment and may improve recovery and prognosis.


      1. Anybody have intratympanic dexamethasone?
      2. Anybody have intratympanic prednisolone?
      3. Any bad experience with any type of intratympanic drug delivery?
       
      • Good Question Good Question x 1
    2. yonkapin

      yonkapin Member Benefactor

      Location:
      Melbourne, Australia
      Tinnitus Since:
      March 2012
      If you can find an ENT willing to perform such a procedure it could work. 12 days is still fairly recent and you could have a chance of minimizing permanent damage to your hearing.

      You could also use oral corticosteroids as a treatment alternative, I have no idea about the difference in efficacy though. Important thing is that you start some form of steroid treatment as soon as possible.
       
    3. Greg Sacramento

      Greg Sacramento Member Benefactor Ambassador Hall of Fame Advocate

      Tinnitus Since:
      04/2011
      Cause of Tinnitus:
      Syringing + Somatic tinnitus from dental work
      A couple of questions please:

      What types of pre-testing is often required before having intratympanic injections?

      Has anyone used intratympanic injections for high pitched or high toned tinnitus?

      The article below shows that good results from trauma can be taken from three months from onset, even six months. I'm just over two months from new onset - noise at dentist.

      http://www.tinnitusjournal.com/arti...rapy-to-inner-ear-for-control-of-tinnitus.pdf
       
      • Funny Funny x 1
    4. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
    5. Thissucks..jenn

      Thissucks..jenn Member

      Tinnitus Since:
      October 1-2017
      Cause of Tinnitus:
      Bunch of b.s from cosmetic injections
      Do the in-ear steroid shots... It helps tinnitus. Even with no hearing loss it'll lower the tinnitus. It lowered mine and I only have had one shot so far. I'll get another in a few days, it's like a week apart. BTW, this was done at 3 months in and for tinnitus only. I have absolutely no hearing loss on 4 extensive hearing tests and OAE tests... The shots are done by an otologist/neurotologist.
       
    6. another sean
      Studious

      another sean Member Benefactor Ambassador Advocate

      Location:
      Los Angeles
      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Long duration of low audio
      Has your Intratympanic Dexamethasone injection still lowered you tinnitus or did the effects wear off?
       
Loading...

Share This Page